Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Have taken simvastatin, suffer with body pains, sore arms. Have suspected fibromyalgia. Suggest?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
I have taken simvastatin for several years. I suffer with all over pain, but especially my upper arms ache and are very sore to the touch. I have heard that some people react this way to the drug. Some doctors say I have fibromyalgia because of the all over pain. I'm confused by this arm pain.
Posted Tue, 15 Oct 2013 in General Health
Answered by Dr. Srikanth Reddy 1 hour later
Brief Answer:
Some clarifications

Detailed Answer:

Thanks for using health care magic for posting your query.

I have gone through your question in detail and I can understand what you are going through.

However I would require a couple of more details to help you in answering your query in a better justified way.

1. When you say pain all over it severe or mild
2. Since how long are you having these complains
3. Any other medical issues. Any drug use?

Hope to hear from you at your earliest convenience.

Regards and wish you good health,

Dr. Srikanth Reddy MD
Above answer was peer-reviewed by
Follow-up: Have taken simvastatin, suffer with body pains, sore arms. Have suspected fibromyalgia. Suggest? 47 minutes later
I have suffered this pain for at least 10 years. In the 1-10 pain scale, I think it's 8 most of the time, in spite of the drugs tramadol, vicadin. I believe it started after a slip and fall accident in which I injured my right leg badly, requiring surgery implanting hardware, removal of same after 3 years, then a knee replacement when the bone was ready for it. That began in 1997.

I have taken these drugs for many years. One neurologist wanted to put me on methadone, but I refused it after one month. I have fear of addiction.

My question mainly was concerning the use of simvistatin.
Answered by Dr. Srikanth Reddy 2 hours later
Brief Answer:
Simvastatin may not cause this symtoms

Detailed Answer:
Thanks for providing the add on information. Simvastatin doesnt cause this kind of severe pain in arms and body.
I use simvastatin in many of my patients in my clinic and generally there is no such problem.
Regarding the cause of pain, there could be plenty of causes, the most common being neurological with compression of nerves in the vertebral column. The other common causes are peripheral neuropathy.
Basically these pains need to be investigated. A whole spine MRI should be a good option.
Dr. Srikanth Reddy
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor